Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS Charleston, SC

June 4, 2000Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2000, 2:32 PM EDT for Berkeley County, South Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2000, 2:32 PM EDT (18:32 UTC)
Expired
Jun 4, 2000, 3:00 PM EDT
In force
28 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:45 PM EDTThunderstorm Wind 50 ESt Stephen, SCSeveral trees and large limbs down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2165 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 041833
SVRCHS
SCC015-041900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA.

* UNTIL 300 PM EDT.

* AT 226 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES     
NORTHEAST OF BONNEAU...OR ABOUT 14 MILESq SOUTHEAST OF KINGSTREE...   
MOVING EAST AT 20 MPH.

HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED
IN THE WARNED AREA.

$$

LAT...LON 3335 8010 3318 7998 3321 7968 3339 7980

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:27 AM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 10:27 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EDT SUN JUN 4 2000

SOME CLDS CONT TO HANG ARND FAR NRN PORTIONS OF CWA BUT SHUD BE
THINNING OUT NEXT HOUR OR TWO. REST OF CWA ALREADY SUNNY AND SHUD BE
ANOTHER HOT AND HUMID ONE ACRS THE RGN. DWPTS A BIT HIER ACRS AREA
THAN YDAY AT THIS TIME...ESP INLAND...AS BROAD S TO SE FLO CONTS
INTO THS AFTN. WI ADDTNL LOW LVL MSTR AND STNRY FNT JUST TO THE N AND
W OF CWA PROVIDNG SOME SFC CNVRG AND THTE-E/DWPT POOLNG...SCT POPS IN
THE N LUK LIKE A GUD BET. FRTHR TO THE S WL CONT WI SLGHTLY LWR POPS
AS CONDS NOT AS FVRBL THERE. DUE TO BASICALLY ONSHORE FLO...HIER
DWPTS AND SLGHTLY COOLR H8 TEMPS...HIGHS SHUD NOT BE AS WARM AS
YDAY...AND THS REFLECTD WELL IN CRNT FCST. WL ONLY MAKE MINOR
ADJSTMNTS.

CWF...WI WK SFC LO OVR SRN GA...WND FLD TO REMAIN S TO SE ACRS RGN.
PG MAY TIGHTN A LTL LTR THS AFTN AND INCRS WINDS SLGHTLY. CRNT FCST
HAS GUD HNDL AND WL ONHLY ADJST FOR INIT CONDS AND WIND DIR OVR GA
WATERS.

.CHS...
SC...NONE.
GA...NONE.

WOODWORTH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:59 PM EDTSevere Thunderstorm WarningCHSBerkeley31 min
Jun 4, 4:38 PM EDTSevere Thunderstorm WarningCHSJasper52 min
Jun 4, 4:38 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.